MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR RCI 9X25 STER; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR RCI 9X25 STER; SCREW, FIXATION, BONE
Catalog Number 7207301
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after surgery the staff noticed that the rci screw used in the patient was past its sterilization expiry date by 24 days.Patient outcome is unknown.
 
Event or Problem Description
It was reported that after an acl surgery the staff noticed that the rci screw used in the patient was past its sterilization expiry date by 24 days.Patient outcome is unknown.
 
Additional Manufacturer Narrative
One sterile rci 9x25mm screw product used for treatment, was not returned for evaluation.There was a relationship between the reported event and the device.Per allegation: ¿it was reported that after an acl surgery the staff noticed that the rci screw used in the patient was past its sterilization expiry date by 24 days.Patient outcome is unknown.¿ smith and nephew does not support or share responsibility with incorrect use or care of device.This includes off label use; use of product past expiration date listed on the package.It is up to the purchase agent to maintain stock which includes use of oldest product first.Product met specifications upon release to distribution.Complaint history review found no other reports for this manufacturing lot.

Brand Name
SCR RCI 9X25 STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8586769
Report Number1219602-2019-00507
Device Sequence Number13912429
Product Code HWC
UDI-Device Identifier03596010380647
UDI-Public03596010380647
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K992945
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7207301
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer05/14/2019
05/14/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date05/14/2019
07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1